Volume 3, issue 1 (1999)

Download this article
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Embeddings from the point of view of immersion theory : Part II

Thomas G Goodwillie and Michael Weiss

Geometry & Topology 3 (1999) 103–118

arXiv: math.GT/9905203

Abstract

Let M and N be smooth manifolds. For an open V M let emb(V,N) be the space of embeddings from V to N. By the results of Goodwillie and Goodwillie–Klein, the cofunctor V emb(V,N) is analytic if dim(N) dim(M) 3. We deduce that its Taylor series converges to it. For details about the Taylor series, see Part I

Keywords
Embedding, immersion, calculus of functors
Mathematical Subject Classification
Primary: 57R40
Secondary: 57R42
References
Forward citations
Publication
Received: 10 May 1998
Revised: 5 May 1999
Accepted: 13 May 1999
Published: 28 May 1999
Proposed: Ralph Cohen
Seconded: Haynes Miller, Gunnar Carlsson
Authors
Thomas G Goodwillie
Department of Mathematics
Brown University
Box 1917
Providence
Rhode Island 02912-0001
USA
Michael Weiss
Department of Mathematics
University of Aberdeen
Aberdeen
AB24 3UE
United Kingdom